Announcement

Collapse
No announcement yet.

Botox and breastfeeding

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • #31
    Ndues: You don't have to stop breastfeeding at all. I generally suggest waiting up to 4-6 hours and pumping and discarding once, then go back to breastfeeding. Botox is the large molecular weight components of botulinum toxins. When injected, they stay in tissues and almost none end up in the blood, and none ends up in breastmilk. I suggest one pumping just in case some smaller peptides are present in the injection.


    Tom Hale Ph.D.

    Comment


    • #32
      I received Dysport in three areas on November 20th. I breastfed my 2 month old for 3 minutes twice since then and it may just be in my head, but she seems to have a gassier/fussier tummy since then. How do I monitor for GI distress? What do I do?
      I am having some difficulty breathing, but I was feeling a cold coming on prior to going. I do have a little red/purple mark under my eye from an injection, does this mean it went into my bloodstream?
      Only one breast still has milk, I have been pumping it minus the two snacks I mentioned. Can I still offer this breast to my baby...it’s just for snacking at this point and she misses it so much. I have such anxiety that I did this and took it away from her just to feel better about myself. It was a mistake. Please let me know your thoughts.

      Thank you.

      Comment


      • #33
        howmci:

        I don' know why your infant is gassier, I'd assume it has something to do with the formula, and conversion to human milk on these occasions. But I REALLY doubt it has anything to do with Dysport.
        As for offering your still-active breast to your infant, sure, it is really unlikely any of the boxulisim toxin is present in the blood, OR your milk.

        You probably need to discuss this with your pediatrician.

        Tom Hale Ph.D.

        Comment


        • #34
          Hi I have a question about breast feeding and Botox. I am beside my self with anxiety.
          My doctor said it was fine who is the injector also. My little one is 3 months EBF. I trusted her confidence that there was no harm to baby being a doctor and all I figured she wouldn’t put her career on the line for something that wasn’t safe to a baby. After researching I am freaking out so much and have non stop anxiety and keep googling for re assurance and there’s so much negative things to say. And since the injections 3 weeks ago my exclusively breastfed daughter has gone from Pooping every day to once every 5 and consistency has changed to thick like peanut butter. Very coincidental. My question is should I stop breast feeding now, would the Botox be circulating in my system and coming through my milk supply after 3 weeks. I feel horrible about this.

          Comment


          • #35
            Saahxxxo:

            I discussed your case with my colleague who is versed in pediatric nutrition. We do not think this is associated with Botox injection. Below are some suggestions and things for you to think about.

            Tom Hale Ph.D.
            Christine Garner Ph.D.





            - Have you had any recent changes in diet? Are you staying well hydrated?
            - Does the baby seem to be feeding the same amount (frequency and duration)? Is it possible that the baby is getting less breast milk than previously?
            - Anxiety itself could be problematic, since it could decrease let-down and milk transfer. Relax, I don’t think Botox is likely to be the source of these changes.
            - Babies do go through changes in development of their GI tract. As they mature, some breastfed babies have a decrease in stooling frequency to only once every few days because they are absorbing more of what they are ingesting. This is relatively common in breastfed babies, but often does cause concern in the mothers. I would, however, suggest talking to their pediatrician about it just to make sure that everything is ok.
            - Finally, make sure that you are eating well and drinking plenty of fluids!




            Comment


            • #36
              She has started pooping and I’m feeling a lot better after reading your response. I feel a lot better it was just so coincidental.
              last question do you feel confident that there wouldn’t be any long term affects not yet known or yet to be seen.?? Has there to your knowledge been anything reported? All of my study and googling on this has left me feeling guilty with my choice however I have never read any reports or internet threads of any case from experience by a patient who had Botox whilst Bf negatively impacting the baby.

              Comment


              • #37
                Saahxxxo:

                Glad to hear infant is back on track. I don't personally think there are any complications from Botox injections, particularly if you wait a few hours to a day following its injection.

                However, I firmly believe that you shouldn't use any medication while breastfeeding unless it is really warranted. But again, that depends on the reason you are using it. If its for wrinkles or beauty treatments, I don't personally think its advisable if you can wait a few months to do it. If its for severe muscle cramps, migraine, etc, then is justified medically to use during breastfeeding.

                But again, its really up to you.

                Tom Hale Ph.D.




                Comment

                Working...
                X